Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tampa Bay, FL

August 3, 2021Hillsborough County, Manatee County, Pinellas County, Florida

NWS Tampa Bay, FL issued this special weather statement at Aug 3, 2021, 6:51 AM EDT for Hillsborough County, Manatee County, Pinellas County, Florida. It was in force for 24 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2021, 6:51 AM EDT (10:51 UTC)
Expired
Aug 3, 2021, 7:15 AM EDT
In force
24 min
Issued by
NWS Tampa Bay, FL

Counties Hillsborough County, FL, Manatee County, FL, Pinellas County, FL

The radar

The Tampa radar (KTBW), 13 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 6:56 AM EDTTSTM WND GST 401 Ese Gulfport, FLMESONET STATION XCBN CLAM BAYOU NATURE PARK.
Aug 3, 7:01 AM EDTTSTM WND GST 571 Ese Gulfport, FLMESONET STATION XCBN CLAM BAYOU NATURE PARK.
Aug 3, 7:20 AM EDTTSTM WND GST 422 Wnw Bayshore Gardens, FLMESONET STATION 0400W 1.9 W BAYSHORE GARDENS (WEATHERSTEM).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 10.9 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2021-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2831 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2021-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2831 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

196 
WWUS82 KTBW 031051
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
651 AM EDT Tue Aug 3 2021

FLZ050-151-155-249-251-255-031115-
Inland Manatee-Inland Pasco-Coastal Manatee-Coastal
Hillsborough-Pinellas-Inland Hillsborough-
651 AM EDT Tue Aug 3 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL PASCO...
NORTHERN MANATEE...PINELLAS AND HILLSBOROUGH COUNTIES...

At 650 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Harbor Bluffs to Tierra Verde to 12
miles southwest of Anna Maria. Movement was east at 75 mph.

Wind gusts of 50 to 55 mph are possible with these storms.

Locations impacted include...
Tampa, Clearwater, Largo, Bradenton, Pinellas Park, Temple Terrace,
Seminole, Palmetto, Downtown Saint Petersburg, Fort Desoto Park, Fish
Hawk, Saint Petersburg, Lutz, Brandon, St. Petersburg, St. Pete
Beach, Anna Maria, Tampa International Airport, East Lake-Orient Park
and Egypt Lake-Leto.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2827 8230 2764 8205 2754 8206 2738 8265
      2764 8278 2800 8291
TIME...MOT...LOC 1050Z 249DEG 64KT 2796 8283 2768 8273 2737 8283 

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:16 AM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Aug 3, 3:16 AM EDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
316 AM EDT Tue Aug 3 2021

...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE NORTH...

.SHORT TERM (Today - Wednesday)...
A long wave trough from the Great Lakes to the northern Gulf of
Mexico waters slowly eases east and south through late Wed as a
few weak embedded short wave troughs traverse through it's base.
At the surface: a nearly stationary frontal boundary resides
through midweek along the AL/GA/FL border while Atlantic high
pressure stretches into the southern Gulf waters with an axis
along the Florida Keys. A deep and very moist southwesterly to
westerly flow remains in place. Model PWAT values generally run
in the 2 inch range...up to 2.4 inches along and north of the I-4
Corridor with 2 inches or just below to the south.

This pattern will support abundant rainfall in scattered to numerous
showers and thunderstorms. These will occur just about anytime and
favor locations from around Tampa Bay northward which could see some
excessive rainfall. From Hernando and Sumter counties northward a
flood watch is now in effect and will continue into Wed night.
Temperatures will be in the lower to mid 90s except mid to upper
80s in the north...where the heaviest rainfall is expected. Heat
indices reach around 105 especially in the interior south but stay
below advisory threshold.

.LONG TERM (Wednesday night - Monday)...
An upper level trough over the eastern U.S. at the start of the
period will weaken and lift out to the northeast which will allow
mid level and surface ridging to build in from the east with the
surface ridge axis lifting northward. With the surface ridge axis
moving back to the north the southwest to west flow of late will
slowly back to the south southeast through the end of the week which
will favor timing of scattered to numerous showers and storms over
inland areas during the late morning hours, then moving west
northwest toward the Gulf coast during the afternoon and evening
hours. As we move into the weekend and continuing into early next
week consensus of models show mid level ridging building in over the
area, with the surface ridge axis lifting further to the north to
lie near the FL/GA border with the low level flow backing to the
east southeast. This flow pattern will favor the highest pops and
best convective coverage of diurnal sea breeze driven showers and
storms along and to the west of the I-75 corridor each day during
the afternoon and evening hours. Temperatures will run near seasonal
norms with overnight lows in the lower to mid 70s inland areas, and
upper 70s along the coast, with daytime highs in the lower to mid
90s each afternoon with heat indices in the 100 to 105 degree range.

&&

.AVIATION...
03/06Z-04/06Z. SCT convection to continue at/near northern terminals
through much of the period with MVFR/LCL IFR PSBL. From SRQ south
anticipate VCSH AFT 08Z then VCTS AFT 16-18Z. All locations begin to
wind down 00-04Z. Light mostly S winds become SW AOB 12KT in the
afternoon.

&&

.MARINE...
Atlantic high pressure stretching out over the Gulf of Mexico
continues...with an axis initially near the Florida Keys that lifts
northward into north FL by early next week. Southwesterly winds
gradually back through the south to become southeasterly...at light
to moderate speeds. Although winds and seas will be locally higher
near scattered to numerous showers and thunderstorms

&&

.FIRE WEATHER...
Moisture rich air resides across the fire districts for the next
several days with no low RH concerns and scattered to numerous
showers and thunderstorms...with some heavy rainfall possible.

&&

.Preliminary Point Temps/PoPs...
TPA  90  77  90  80 /  70  40  60  40
FMY  91  76  92  77 /  60  30  40  10
GIF  89  75  89  75 /  70  30  60  30
SRQ  89  77  89  77 /  50  40  50  30
BKV  87  75  87  73 /  80  50  70  50
SPG  88  78  88  80 /  70  40  60  40

&&

Sea Breeze Thunderstorm Regime For Today: 5
Sea Breeze Thunderstorm Regime For Tomorrow: 5

For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Wednesday evening for Coastal Citrus-Coastal
     Hernando-Coastal Levy-Coastal Pasco-Inland Citrus-Inland
     Hernando-Inland Levy-Sumter.

Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/Rude
LONG TERM/DECISION SUPPORT...57/McMichael

In the hours before

Local storm report, Aug 3, 6:28 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
628 AM EDT TUE AUG 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 AM     TSTM WND GST     2 ENE SAINT PETERSBURG  27.77N 82.63W
08/03/2021  M45 MPH          PINELLAS           FL   ASOS

            ASOS STATION KSPG ST PETERS ALBERT.

&&

TBW
Local storm report, Aug 3, 6:30 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
630 AM EDT TUE AUG 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 AM     TSTM WND GST     6 E SAINT PETERSBURG    27.77N 82.57W
08/03/2021  M41 MPH          GMZ830             FL   MESONET

            MESONET STATION XTAM TAMPA BAY CUT J.

&&

TBW
Special weather statement, Aug 3, 6:51 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
651 AM EDT Tue Aug 3 2021

FLZ050-151-155-249-251-255-031115-
Inland Manatee-Inland Pasco-Coastal Manatee-Coastal
Hillsborough-Pinellas-Inland Hillsborough-
651 AM EDT Tue Aug 3 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL PASCO...
NORTHERN MANATEE...PINELLAS AND HILLSBOROUGH COUNTIES...

At 650 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Harbor Bluffs to Tierra Verde to 12
miles southwest of Anna Maria. Movement was east at 75 mph.

Wind gusts of 50 to 55 mph are possible with these storms.

Locations impacted include...
Tampa, Clearwater, Largo, Bradenton, Pinellas Park, Temple Terrace,
Seminole, Palmetto, Downtown Saint Petersburg, Fort Desoto Park, Fish
Hawk, Saint Petersburg, Lutz, Brandon, St. Petersburg, St. Pete
Beach, Anna Maria, Tampa International Airport, East Lake-Orient Park
and Egypt Lake-Leto.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2827 8230 2764 8205 2754 8206 2738 8265
      2764 8278 2800 8291
TIME...MOT...LOC 1050Z 249DEG 64KT 2796 8283 2768 8273 2737 8283

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 1:05 AM EDTAreal Flood AdvisoryTBWCitrus55 min
Aug 3, 1:57 AM EDTFlood WatchTBWCitrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 3 more66 hr
Aug 3, 2:02 AM EDTSpecial Marine WarningTBW43 min
Aug 3, 3:26 AM EDTAreal Flood WarningTBWCitrus2 hr
Aug 3, 4:27 AM EDTSpecial Marine WarningTBW33 min
Aug 3, 4:36 AM EDTAreal Flood AdvisoryTBWHernando54 min
Aug 3, 4:56 AM EDTSpecial Marine WarningTBW34 min
Aug 3, 6:25 AM EDTRiver Flood WarningTBWCitrus, Levy21 days
Aug 3, 6:25 AM EDTRiver Flood WarningTBWCitrus21 days
Aug 3, 6:27 AM EDTSpecial Marine WarningTBW63 min
Aug 3, 7:14 AM EDTSpecial Weather StatementTBWHillsborough, Manatee31 min
Aug 3, 11:02 AM EDTSpecial Marine WarningTBW28 min
Aug 3, 3:20 PM EDTSpecial Weather StatementTBWDeSoto40 min
Aug 3, 3:21 PM EDTSpecial Weather StatementTBWOsceola24 min
Aug 3, 4:38 PM EDTSpecial Weather StatementTBWLee37 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.